Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 482, NWS Jackson, MS

July 30, 2009Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2009, 5:55 PM CDT for Lowndes County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 5:55 PM CDT (22:55 UTC)
Expired
Jul 30, 2009, 6:20 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:05 PM CDTTSTM WND DMGColumbus, MSTWO TREES DOWN ALONG MAIN STREET AND ONE DOWN ALONG NEW HOPE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 3:42 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 302255
SVRJAN
MSC087-302345-
/O.NEW.KJAN.SV.W.0482.090730T2255Z-090730T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES WEST OF COLUMBUS MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBUS BY 610 PM CDT...
  KOLOLA SPRINGS...COLUMBUS AFB AND STEENS BY 615 PM CDT...
  CALEDONIA BY 620 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3339 8828 3333 8843 3351 8848 3354 8847
      3357 8849 3361 8847 3367 8850 3368 8841
      3371 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2255Z 232DEG 48KT 3345 8866

$$

DHB
1 follow-up statement
000 
WWUS54 KJAN 302320 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT THU JUL 30 2009

MSC087-302330-
/O.CAN.KJAN.SV.W.0482.000000T0000Z-090730T2345Z/
LOWNDES MS-
620 PM CDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3339 8828 3333 8843 3351 8848 3354 8847
      3357 8849 3361 8847 3367 8850 3368 8841
      3371 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2320Z 232DEG 48KT 3366 8834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:53 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 30, 5:53 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU JUL 30 2009

.UPDATE...DID A QUICK UPDATE TO REMOVE MOST OF OUR COUNTIES FROM
SEVERE THUNDERSTORM WATCH NUMBER 639...ALTHOUGH LEAVING AREAS AROUND
THE GOLDEN TRIANGLE THAT WILL HAVE TO DEAL WITH VIGOROUS CONVECTION
OVER THE NEXT HOUR. THINKING IS THE ATMOSPHERE BEHIND THE LINE OF
STORMS NOW IN MY NORTHWEST HAS BEEN WORKED-OVER ENOUGH TO GREATLY
REDUCE THE SEVERE THUNDERSTORM RISK. HOWEVER...THAT DOES NOT MEAN
SHOWERS AND STORMS ARE DONE FOR THE NIGHT BECAUSE THERE IS STILL A
RATHER STRONG WEATHER DISTURBANCE TO PASS THROUGH THE LOWER MS
VALLEY AND MOISTURE ADVECTION BACK THIS WAY FROM OUT WEST IS STRONG.
WILL SEE THUNDERSTORMS MOVE BACK IN LATER TONIGHT IN MANY
AREAS...BUT I DID TWEAK POPS AND WEATHER GRIDS TO MATCH TIMING
BETTER AND DEPICT A LULL IN ACTIVITY THIS EVENING BEHIND INITIAL
SEVERE LINE. /BB/

&&

.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWS SOME IMPRESSIVE FLOW AROUND A
MIDLEVEL SHORT WAVE THIS AFTERNOON PUSHING INTO THE ARKLAMISS
REGION. THE MCV OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA WAS
PUSHING TO THE EAST...WHILE STRONG CELLS WERE DEVELOPING FROM THE
SOUTH IN THE SEA BREEZE AS A COMPLEX OF STRONG STORMS WAS PUSHING
THROUGH NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS FROM THE WEST.
LATEST 18Z JAN SOUNDING SHOWED AN SB CAPE APPROACHING 4000 FOR THIS
AFTERNOON...GOOD LOW TO MID LEVEL FLOW OF 30 TO 35 KNOTS AHEAD OF
THE SHORT WAVE...PWAT NEAR 2 INCHES. IT HAD A LOW LEVEL DRY POCKET
BETWEEN 600 AND 850 MB FOR SOME GUSTY WIND POTENTIAL WITH THE STORMS
FOR THIS AFTERNOON AND EVENING. ALSO SHOWED SOME DECENT LAPSE RATES
BETWEEN 600 AND 700 MB. AREA RADARS WERE SHOWING STORMS BECOMING
STRONG WITH SOME WARNINGS BEING ISSUED.

FOR THE PERIOD A SERIES OF SHORT WAVES WILL AFFECT THE REGION AS WE
CONTINUE OUR UNUSUAL WET PATTERN.

FOR TONIGHT...OUR WET PATTERN WILL CONTINUE AS WE GET ANOTHER ROUND
OF HEAVY RAINS WITH SOME SEVERE POTENTIAL. MODELS SHOWS THAT A
COMPLEX OF HEAVY STORMS WILL CROSS THE REGION FOR LATE THIS
AFTERNOON INTO THE EVENING HOURS FROM THE WEST AS MORE CELLS COMES
FROM THE SOUTH. LOCAL WRF ENSEMBLES SHOWS ANOTHER COMPLEX COMING
INTO THE REGION DURING THE EVENING HOURS FROM THE NORTHWEST. THIS
WILL PROVIDE ANOTHER ROUND OF STRONG STORMS WITH EFFICIENT HEAVY
RAINS. THE COMPLEX OF HEAVY STORMS WILL VEER OFF FROM THE REGION
DURING THE PREDAWN HOURS. WENT CLOSE TO MAV GUIDANCE ON LOWS WITH
READINGS FROM THE LOWER TO MIDDLE 70S. MADE SLIGHT ADJUSTMENTS TO
MODEL POPS...WENT A LITTLE HIGHER IN THE DELTA REGION. KEPT THE
MENTION OF HEAVY STORMS FOR THE NORTH HALF FOR TONIGHT.

FOR FRIDAY...MODELS SHOW A COMPLEX OF HEAVY STORMS MOVING ACROSS THE
SOUTH HALF OF THE REGION DURING THE MORNING HOURS. THE HEAVY STORMS
WILL MOVE EAST OF THE REGION BY THE AFTERNOON...BUT WILL KEEP GOOD
POPS ACROSS THE REGION ALL DAY. EXPECT SEA BREEZE STORMS TO KEEP
THINGS GOING IN THE SOUTH DURING THE AFTERNOON. SO WENT WITH LIKELY
POPS SOUTH WITH HEAVY POTENTIAL SOUTH OF INTERSTATE 20 AND CHANCE
POPS NORTH. WENT CLOSE TO MAV GUIDANCE WITH HIGHS FROM THE MID TO
UPPER 80S.

FOR FRIDAY NIGHT...MODELS SHOWS THAT THE ACTIVITY WILL DECREASE
ACROSS THE REGION AS THE SHORT WAVE MOVES EAST OF THE REGION. THIS
WILL GIVE US SOME TEMPORARY SUBSIDENCE AS WE AWAIT FOR ANOTHER
SHORTWAVE TO AFFECT THE REGION ON SATURDAY. SO MADE SLIGHT
ADJUSTMENTS TO MODEL LOW POPS. LOWS WILL RANGE FROM THE LOWER TO
MIDDLE 70S. WENT CLOSE TO MAV GUIDANCE.

FOR SATURDAY...ANOTHER SHORT WAVE WILL AFFECT THE REGION FOR
SCATTERED CONVECTION. WENT WITH MAV GUIDANCE ON GOOD CHANCE POPS.
HIGHS WILL RANGE FROM THE UPPER 80S TO LOWER 90S./17/

HAZARD WEATHER AFTERNOON UPDATE...
UPDATE...WITH REGARD TO HAZARDOUS WEATHER NEXT 24 HOURS...BECOMING
INCREASINGLY CONCERNED ABOUT SIGNIFICANT FLASH FLOOD POTENTIAL...
PARTICULARLY FOR THE ARKLAMISS DELTA THIS AFTERNOON...AND EVENTUALLY
EXPANDING ENE INTO THE GOLDEN TRIANGLE REGION THIS EVENING AND INTO
THE OVERNIGHT. VERY ANOMALOUS SETUP FOR JULY ACROSS REGION THIS
MORNING...WITH 30-40 KT 850 MB LLJ SHOWN BY PROFILERS/VWP ACROSS
AR/LA/E TX. THIS IS FEEDING 16-17C 850 MB DEWPOINTS AND A SWATH OF 2
INCH PW VALUES INTO THE REGION. COMBINATION OF STG LLJ AND EXTREME
MOISTURE LEADS TO MOISTURE TRANSPORT VALUES IN EXCESS OF 300 G/KG
FOCUSED INTO THE ARKLAMISS BY LATER TODAY...AND ACROSS MUCH OF NRN
MS TONIGHT. SFC ANALYSIS SHOWS A SUBTLE BOUNDARY LYING FROM THE
ARKLATEX ENE INTO NRN AL. EXPECT THIS TO BE THE FOCUS FOR HEAVY
CONVECTIVE RAINS THIS AFTERNOON INTO TONIGHT AS UPPER WAVE CURRENTLY
DRIVING MCS OVER ARKLATEX APPROACHES. WIDESPREAD RAINFALL AMOUNTS OF
1-3 INCHES LOOK LIKELY ACROSS THIS REGION BY 12Z FRI...BUT LOCALIZED
TOTALS OF 5 TO 10 INCHES LOOK POSSIBLE WHERE TRAINING OCCURS GIVEN
EFFICIENT RAINFALL AND POTENTIAL FOR BACK BUILDING GIVEN VERY WEAK
CORFIDI VECTORS WITH SOME ORIENTATION ALONG THE FLOW PARTICULARLY
TONIGHT. 06Z RUN OF LOCAL WRF ENSEMBLE SHOWS PROBABILITIES GREATER
THAN 50 PCT OF SOME 5 INCH RAINFALL TOTALS OVER THE DELTA...WITH
10-20 PCT PROBS OF SPOTS GREATER THAN 10 INCHES.

FFG VALUES ARE EXTREMELY LOW ACROSS ALL OF THE REGION N OF
I-20...AND SOME SPOTS COULD SEE SIGNIFICANT FLASH FLOODING. FARTHER
S...ORGANIZED HEAVY RAINFALL SEEMS LESS LIKELY...AND FFG VALUES ARE
MUCH HIGHER GIVEN RECENT DRY WEATHER. HOWEVER...SOME LOCALIZED
PONDING ISSUES COULD BE A CONCERN WHERE CONVECTION DEVELOPS.

WHILE FLASH FLOODING IS THE BIGGEST CONCERN...SEVERE WEATHER IS ALSO
AN ISSUE...PARTICULARLY FOR THIS AFTERNOON AND EVENING. WELL
ORGANIZED MCV MOVING THROUGH E TX AS THE PRESENT TIME AS SHOWN BY 50
KT REAR INFLOW JET AT 850 MB AS SHOWN A PALATINE TX PROFILER. AREA
SOUNDINGS SHOW SBCAPE VALUES OF 3500 TO 4500 J/KG BY AFTERNOON GIVEN
TEMPS NEAR 90F AND DEWPOINTS IN MID 70S. COMBINED WITH ENVIRONMENTAL
500 MB FLOW OF 20-35 KT..EXPECT SOME ORGANIZATION TO CONVECTION
WITH LINES AND POSSIBLY A FEW HP SUPERCELLS AS DISCUSSED BY SPC.
THIS SHOULD LEAD TO SOME WET MICROBURSTS...AND WITH SUPERCELLS A LOW
RISK FOR MARGINALLY SEVERE HAIL AND POSSIBLY A TORNADO GIVEN
MODERATE VALUES OF LOW LEVEL HELICITY AND VERY LOW LCL HEIGHTS.

HWO COVERS SETUP QUITE WELL...BUT DID TWEAK THE HAZARD GRIDS TO
INCREASE THE FLASH FLOOD AND SEVERE POTENTIAL VALUES JUST A BIT
GIVEN LATEST OBSERVATIONAL AND MODEL TRENDS.             /08/

&&

.AVIATION...
MAIN FOCUS WILL BE CONVECTIVE POTENTIAL. EXPECT GREATEST RISK FOR
PERSISTENT MVFR/IFR CONDITIONS IN PRECIP TO BE AT KGWO/KGTR THROUGH
THE NEXT 24 HOURS...WITH KGLH...KJAN AND KMEI ALSO LIKELY TO
EXPERIENCE SUCH CONDITIONS AT TIMES. KHBG LOOKS TO HAVE MORE OF A
DIURNAL CONVECTIVE RISK THIS AFTERNOON...AND WILL INDICATE
ACCORDINGLY IN TAFS. LATEST GUIDANCE DOES SUGGEST THAT ORGANIZED
CONVECTION WILL EVENTUALLY SPREAD INTO KHBG...AND HAVE SHOWN
PREDOMINANT TSRA THERE TOWARD MORNING. BEHIND THIS CONVECTIVE
SETUP...WINDS WILL SHIFT MORE TO NW AND BECOME LIGHT LATE TONIGHT AT
NORTHERN/CENTRAL ZONES...LIKELY ALONG WITH IFR/LIFR CONDITIONS GIVEN
DRY AIR ALOFT OVERSPREADING EXTREMELY MOIST LOWER LEVELS GIVEN
RECENT AND ADDITIONAL RAINFALL.

&&
SUNDAY THROUGH THURSDAY...IT APPEARS IN THE LONG TERM PORTION OF
THE FORECAST THAT THE ONSLAUGHT OF SHORTWAVES EMBEDDED IN NORTHWEST
FLOW ALOFT WILL CONTINUE FOR A BIT LONGER. THE TREND OF MODELS HAS
BEEN TO DELAY THE INTRUSION OF A RIDGE FROM THE WEST.

FOR THE WEEKEND...EXPECT A FEW MORE ROUNDS OF DISTURBANCES TO COME
THROUGH THE AREA EMBEDDED IN NORTHWEST FLOW SANDWICHED BETWEEN A
RIDGE TO THE WEST AND UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA.
THESE DISTURBANCES SHOULD CONTINUE THE POTENTIAL FOR HEAVY RAIN/SVR
WEATHER DURING THIS PERIOD. PRECIPITABLE WATER VALUES CONTINUE TO
EXCEED 2 INCHES...AND WITH FAIRLY GOOD WESTERLY LOW TO MID LEVEL
FLOW OF 20-30KTS...WHICH WILL ADVECT IN 340K+ 850 THETAE AIR...WE
CAN EXPECT TO CONTINUE WITH THE HEAVY RAIN AND FLASH FLOOD
POTENTIAL.

THE TRAIN OF DISTURBANCES LOOK TO START TO DWINDLE BY MONDAY AND
TUESDAY AS WESTERN RIDGE WANTS TO TRY TO NOSE INTO THE REGION AND
HEIGHTS SLOWLY RISE. A FINAL(AT THIS POINT) DISTURBANCE MOVES
THROUGH THE REGION ON WEDNESDAY BEFORE THE RIDGE REALLY STARTS TO
BUILD IN. RISING HEIGHTS WILL RESULT IN THE RELAXATION OF FLOW AND
WEAKER FORCING....THUS THUNDERSTORM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY DRIVEN. THIS SHOULD RESULT IN A MORE
TYPICAL SUMMER PATTERN. THIS IS ALSO SUPPORTED BY THE ECMWF. WHEN
THE RIDGE FINALLY DECIDES TO BUILD BACK IN...GIVEN VERY SATURATED
SOILS...WE SHOULD NOT SEE THOSE 100+ DEGREE TEMPS. HOWEVER...BE
PREPARED FOR SOME STEAMY CONDITIONS AS HEAT INDICES WILL MAKE IT
FEEL LIKE THE UPPER 90S/NEAR 100.

OVERALL...GIVEN UNCERTAINTY IN NW FLOW SITUATIONS...HAVE GONE WITH
GUIDANCE THROUGH THE BEGINNING OF THE PERIOD AS POPS SEEM
REASONABLE. AFTER THE WEEKEND...LOWER END POPS ARE INTRODUCED AS
DIURNALLY DRIVEN STORMS SHOULD BE THE NORM. TEMPS LOOK REASONABLE AS
NEAR AVERAGE CONDITIONS SHOULD PREVAIL. GUI WAS BEGINNING TO COME IN
SLIGHTLY HIGHER AS THE RIDGE WAS BEGINNING TO BUILD INTO THE REGION.
THIS MAY BE THE CASE...BUT GIVEN SATURATED SOILS...I AM AFRAID IT
MIGHT BE TRYING TO GET A LITTLE WARM A LITTLE TOO QUICK...SO TWEAKED
A COUPLE OF HIGH SITES DOWN A DEGREE ON A COUPLE OF DAYS TO KEEP IN
THE LOWER 90S. OVERALL...MAV/MEX TEMPS AND POPS SEEM REASONABLE. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  89  72  90 /  85  54  30  49
MERIDIAN      74  86  71  90 /  78  58  30  49
VICKSBURG     74  90  74  92 /  83  51  30  49
HATTIESBURG   75  88  74  91 /  69  74  30  64
NATCHEZ       74  87  74  90 /  68  60  30  50
GREENVILLE    70  88  70  91 /  76  24  30  52
GREENWOOD     71  88  72  89 /  85  26  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ018-019-025>050.

LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ007>009-015-016-
     023>025.

AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ARZ074-075.

&&

50
Hazardous weather outlook, Jul 30, 2:06 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU JUL 30 2009

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>050-311915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-
206 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL
MISSISSIPPI...SOUTHEAST ARKANSAS AND MOST OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY...
PERIODS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY PRODUCE FLASH
FLOODING ACROSS THE AREA THROUGH EARLY FRIDAY MORNING. WHILE THE
ENTIRE AREA HAS A RISK OF FLASH FLOODING...THE GREATEST RISK LOOKS TO
BE FROM THE LOWER DELTA REGION INTO NORTH CENTRAL AND CENTRAL
MISSISSIPPI...INCLUDING THE JACKSON METRO AREA...VICKSBURG...YAZOO
CITY...KOSCIUSKO... TALLULAH...AND WINNSBORO. LOCALIZED RAINFALL
AMOUNTS IN EXCESS OF 5 INCHES ARE LIKELY...WHICH WOULD POTENTIALLY
CAUSE SIGNIFICANT FLASH FLOODING OF LOW LYING AREAS. A FLASH FLOOD
WATCH IS IN EFFECT FOR THIS AREA INTO FRIDAY MORNING.

THERE WILL ALSO BE A RISK OF STRONG TO SEVERE THUNDERSTORMS THROUGH
THE NIGHT...BUT ESPECIALLY DURING THE EVENING HOURS. WINDS TO 60
MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND
TORRENTIAL RAINFALL WILL OCCUR WITH THE MOST INTENSE STORMS.

THE RISK OF THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTHWEST
LATE TONIGHT INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT.

LAZ026-MSZ051>066-072>074-311915-
CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND
EXTREME EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY...
THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED SEVERE WEATHER INCLUDING
DAMAGING WINDS TO 60 MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL...WILL BE POSSIBLE THROUGH THE
EVENING HOURS. SIMILAR ACTIVITY COULD THEN REDEVELOP LATE TONIGHT
INTO FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
AREA THROUGH THE EVENING. THIS ACTIVITY WILL THEN DIMINISH AFTER
SUNSET...BUT AS A COMPLEX OF THUNDERSTORMS APPROACHES FROM THE
NORTHWEST...THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AGAIN LATE
TONIGHT INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

08

In the hours before

Local storm report, Jul 30, 5:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     2 W KOSCIUSKO           33.06N 89.62W
07/30/2009                   ATTALA             MS   EMERGENCY MNGR

            A FEW TREES DOWN OFF HWY 12W.

&&

CME
Local storm report, Jul 30, 5:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             4 SSW HATTIESBURG       31.26N 89.33W
07/30/2009  E0.88 INCH       FORREST            MS   EMERGENCY MNGR

            AT EOC. ALSO HAD MEASURED 48 MPH GUST.

0147 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
07/30/2009                   MARION             MS   TRAINED SPOTTER

            A FEW SIGNS WERE BLOWN OVER AT THE COLUMBIA WALMART.

0152 PM     TSTM WND DMG     2 NE COLUMBIA           31.28N 89.80W
07/30/2009                   MARION             MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A LARGE TREE WAS BLOWN DOWN
            ONTO HIGHWAY 44.

0210 PM     TSTM WND DMG     3 SE SUMRALL            31.39N 89.51W
07/30/2009                   LAMAR              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON THE SOUTHEAST SIDE OF SUMRALL.

0255 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
07/30/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            TREE DOWN...POWER POLE DOWN...AND HIGH VOLTAGE POWER
            LINES DOWN. APPROX 300 CUSTOMERS WITHOUT POWER.

0255 PM     TSTM WND DMG     TRANSYLVANIA            32.68N 91.18W
07/30/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            HIGH VOLTAGE POWER LINES DOWN...APPROX 600 CUSTOMERS OUR
            OF POWER.

0300 PM     TSTM WND DMG     LE TOURNEAU             32.21N 90.94W
07/30/2009                   WARREN             MS   EMERGENCY MNGR

            SCATTERED TREES DOWN ACROSS WARREN COUNTY

0324 PM     TSTM WND DMG     ROLLING FORK            32.91N 90.88W
07/30/2009                   SHARKEY            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN...SOME ACROSS RDS.

0341 PM     TSTM WND GST     2 S FOREST              32.33N 89.47W
07/30/2009  E50.00 MPH       SCOTT              MS   EMERGENCY MNGR

            TREE DOWN ALONG HIGHWAY 35 SOUTH

0341 PM     TSTM WND GST     PULASKI                 32.27N 89.60W
07/30/2009  E50.00 MPH       SCOTT              MS   EMERGENCY MNGR

            TREE DOWN ALONG BLOSSOM HILL ROAD

0345 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
07/30/2009                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND FLORA...A FEW DOWN ACROSS RDS.

0346 PM     TSTM WND DMG     1 E HICKORY             32.32N 89.00W
07/30/2009                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ACROSS HIGHWAY 80 BETWEEN HICKORY AND CHUNKY.

0350 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
07/30/2009                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN...A FEW ACROSS RDS.

0350 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
07/30/2009                   MADISON            MS   LAW ENFORCEMENT

            SCATTRED TREES DOWN THROUGH OUT COMMUNITY OF RIDGELAND.
            MANY OVER POWERLINES.

0355 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
07/30/2009                   HUMPHREYS          MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND BELZONI. A FEW WERE
            DOWN ON HOMES...POWER LINES AND ACROSS RDS.

0359 PM     TSTM WND GST     1 NNE YAZOO CITY        32.87N 90.40W
07/30/2009  E60.00 MPH       YAZOO              MS   LAW ENFORCEMENT

            TREE DOWN ON LANDERS ROAD NORTHWEST OF YAZOO CITY

0400 PM     TSTM WND DMG     CANTON                  32.61N 90.03W
07/30/2009                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN...A FEW DOWN ACROSS RDS.

0422 PM     TSTM WND DMG     CAMDEN                  32.78N 89.84W
07/30/2009                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN...SOME ACROSS AREA RDS.

0425 PM     TSTM WND DMG     BLACK HAWK              33.33N 90.01W
07/30/2009                   CARROLL            MS   EMERGENCY MNGR

            MANY TREES AND POWER LINES DOWN AROUND BLACK HAWK...A FEW
            DOWN ACROSS RDS INCLUDING HWY 17.

0436 PM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
07/30/2009                   LEAKE              MS   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN ACROSS LEAKE CO.
            MORE DETAILS TO COME...

0436 PM     TSTM WND DMG     7 SE CARROLLTON         33.43N 89.84W
07/30/2009                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HWY 35S.

0437 PM     TSTM WND DMG     TEOC                    33.58N 90.06W
07/30/2009                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN.

0442 PM     TSTM WND DMG     WINONA                  33.49N 89.73W
07/30/2009                   MONTGOMERY         MS   EMERGENCY MNGR

            TREES DOWN ON TWO CARS. MULTIPLE POWERLINES DOWN THROUGH
            OUT TOWN. TREE ON TOP OF HOUSE. ROOF OFF BUILDING IN
            TOWN.

0443 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
07/30/2009                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN...A FEW ACROSS RDS.

0449 PM     TSTM WND DMG     2 W KOSCIUSKO           33.06N 89.62W
07/30/2009                   ATTALA             MS   EMERGENCY MNGR

            A FEW TREES DOWN OFF HWY 12W.

0455 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
07/30/2009                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE IN GRENADA COUNTY.

0500 PM     TSTM WND DMG     5 ENE BURNSIDE          32.88N 89.02W
07/30/2009                   NESHOBA            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CR 167

0505 PM     TSTM WND DMG     1 SE ZAMA               32.96N 89.37W
07/30/2009                   ATTALA             MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 19

&&

CME
Local storm report, Jul 30, 5:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     QUITO                   33.44N 90.30W
07/30/2009                   LEFLORE            MS   EMERGENCY MNGR

            MULTIPLE POWERPOLES DOWN IN QUITO NORTHWARD TO ITTA BENA
            ALONG HIGHWAY 7.

&&

JALLEN
Local storm report, Jul 30, 5:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 E WEIR                33.26N 89.27W
07/30/2009                   CHOCTAW            MS   EMERGENCY MNGR

            TREES BLOCKING TRAFIC ALONG HIGHWAY 12 IN WEIR

&&

JALLEN
Local storm report, Jul 30, 5:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
07/30/2009                   WINSTON            MS   LAW ENFORCEMENT

            AT LEAST 4 TREES DOWN ACROSS ROADS IN LOUISVILLE
            COMMUNITY.

&&

JALLEN
Local storm report, Jul 30, 5:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     BELLEFONTAINE           33.65N 89.31W
07/30/2009                   WEBSTER            MS   LAW ENFORCEMENT

            REPORTS OF AT LEAST 3 TREES ACROSS ROADS

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:02 PM CDTFlash Flood WarningJANWashington3 hr
Jul 29, 8:20 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 22 more35 hr
Jul 30, 9:57 AM CDTRiver Flood WarningJANAttala, Holmes59 hr
Jul 30, 1:33 PM CDTSevere Thunderstorm WarningJANMarion42 min
Jul 30, 1:52 PM CDTSevere Thunderstorm WarningJANForrest, Lamar38 min
Jul 30, 2:16 PM CDTSevere Thunderstorm WarningJANJones25 min
Jul 30, 2:46 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey44 min
Jul 30, 3:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin39 min
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington, Yazoo50 min
Jul 30, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Newton34 min
Jul 30, 3:32 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo43 min
Jul 30, 3:55 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Yazoo50 min
Jul 30, 3:58 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo47 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningJANAttala, Holmes67 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore45 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster51 min
Jul 30, 4:45 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston60 min
Jul 30, 5:18 PM CDTSevere Thunderstorm WarningJANClay, Webster42 min
Jul 30, 5:24 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston51 min
Jul 30, 6:00 PM CDTSevere Thunderstorm WarningJANClay20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.